A case of hyperparathyroidism-associated parkinsonism successfully treated with cinacalcet hydrochloride, a calcimimetic

Yuichiro Ohya, Masato Osaki, Shota Sakai, Shunsuke Kimura, Chiharu Yasuda, Tetsuro Ago, Takanari Kitazono, Shuji Arakawa

研究成果: ジャーナルへの寄稿記事

1 引用 (Scopus)

抄録

Background: Some metabolic disorders, including abnormal calcium metabolism, can develop and worsen parkinsonism. However, whether hyperparathyroidism can cause parkinsonism remains controversial. Case presentation: An 83-year-old woman with a history of right thalamic hemorrhage and drug-induced parkinsonism, was admitted due to worsening of parkinsonian symptoms including mask-like face, bradykinesia, freezing of gait, and rigidity. She had been diagnosed with autoimmune hepatitis and was being treated with prednisolone. Examinations revealed hypercalcemia (14.3 mg/dL) with an increased level of intact parathyroid hormone (iPTH) (361 pg/mL). Her symptoms were resistant to some additional anti-parkinsonian drugs; however, cinacalcet hydrochloride, a calcimimetic for the treatment of secondary hyperparathyroidism, normalized levels of serum calcium and iPTH, and remarkably improved her symptoms. Conclusions: In the present case, we speculate that hypercalcemia probably due to secondary hyperparathyroidism that had developed during steroid therapy deteriorated the parkinsonism.

元の言語英語
記事番号62
ジャーナルBMC neurology
18
発行部数1
DOI
出版物ステータス出版済み - 5 7 2018

Fingerprint

Hyperparathyroidism
Parkinsonian Disorders
Secondary Hyperparathyroidism
Hypercalcemia
Parathyroid Hormone
Calcium
Autoimmune Hepatitis
Hypokinesia
Masks
Prednisolone
Gait
Pharmaceutical Preparations
Freezing
Steroids
Hemorrhage
Cinacalcet Hydrochloride
Therapeutics
Serum

All Science Journal Classification (ASJC) codes

  • Clinical Neurology

これを引用

A case of hyperparathyroidism-associated parkinsonism successfully treated with cinacalcet hydrochloride, a calcimimetic. / Ohya, Yuichiro; Osaki, Masato; Sakai, Shota; Kimura, Shunsuke; Yasuda, Chiharu; Ago, Tetsuro; Kitazono, Takanari; Arakawa, Shuji.

:: BMC neurology, 巻 18, 番号 1, 62, 07.05.2018.

研究成果: ジャーナルへの寄稿記事

Ohya, Yuichiro ; Osaki, Masato ; Sakai, Shota ; Kimura, Shunsuke ; Yasuda, Chiharu ; Ago, Tetsuro ; Kitazono, Takanari ; Arakawa, Shuji. / A case of hyperparathyroidism-associated parkinsonism successfully treated with cinacalcet hydrochloride, a calcimimetic. :: BMC neurology. 2018 ; 巻 18, 番号 1.
@article{251e3b8d31c44ad59830244cae56bb09,
title = "A case of hyperparathyroidism-associated parkinsonism successfully treated with cinacalcet hydrochloride, a calcimimetic",
abstract = "Background: Some metabolic disorders, including abnormal calcium metabolism, can develop and worsen parkinsonism. However, whether hyperparathyroidism can cause parkinsonism remains controversial. Case presentation: An 83-year-old woman with a history of right thalamic hemorrhage and drug-induced parkinsonism, was admitted due to worsening of parkinsonian symptoms including mask-like face, bradykinesia, freezing of gait, and rigidity. She had been diagnosed with autoimmune hepatitis and was being treated with prednisolone. Examinations revealed hypercalcemia (14.3 mg/dL) with an increased level of intact parathyroid hormone (iPTH) (361 pg/mL). Her symptoms were resistant to some additional anti-parkinsonian drugs; however, cinacalcet hydrochloride, a calcimimetic for the treatment of secondary hyperparathyroidism, normalized levels of serum calcium and iPTH, and remarkably improved her symptoms. Conclusions: In the present case, we speculate that hypercalcemia probably due to secondary hyperparathyroidism that had developed during steroid therapy deteriorated the parkinsonism.",
author = "Yuichiro Ohya and Masato Osaki and Shota Sakai and Shunsuke Kimura and Chiharu Yasuda and Tetsuro Ago and Takanari Kitazono and Shuji Arakawa",
year = "2018",
month = "5",
day = "7",
doi = "10.1186/s12883-018-1067-7",
language = "English",
volume = "18",
journal = "BMC Neurology",
issn = "1471-2377",
publisher = "BioMed Central",
number = "1",

}

TY - JOUR

T1 - A case of hyperparathyroidism-associated parkinsonism successfully treated with cinacalcet hydrochloride, a calcimimetic

AU - Ohya, Yuichiro

AU - Osaki, Masato

AU - Sakai, Shota

AU - Kimura, Shunsuke

AU - Yasuda, Chiharu

AU - Ago, Tetsuro

AU - Kitazono, Takanari

AU - Arakawa, Shuji

PY - 2018/5/7

Y1 - 2018/5/7

N2 - Background: Some metabolic disorders, including abnormal calcium metabolism, can develop and worsen parkinsonism. However, whether hyperparathyroidism can cause parkinsonism remains controversial. Case presentation: An 83-year-old woman with a history of right thalamic hemorrhage and drug-induced parkinsonism, was admitted due to worsening of parkinsonian symptoms including mask-like face, bradykinesia, freezing of gait, and rigidity. She had been diagnosed with autoimmune hepatitis and was being treated with prednisolone. Examinations revealed hypercalcemia (14.3 mg/dL) with an increased level of intact parathyroid hormone (iPTH) (361 pg/mL). Her symptoms were resistant to some additional anti-parkinsonian drugs; however, cinacalcet hydrochloride, a calcimimetic for the treatment of secondary hyperparathyroidism, normalized levels of serum calcium and iPTH, and remarkably improved her symptoms. Conclusions: In the present case, we speculate that hypercalcemia probably due to secondary hyperparathyroidism that had developed during steroid therapy deteriorated the parkinsonism.

AB - Background: Some metabolic disorders, including abnormal calcium metabolism, can develop and worsen parkinsonism. However, whether hyperparathyroidism can cause parkinsonism remains controversial. Case presentation: An 83-year-old woman with a history of right thalamic hemorrhage and drug-induced parkinsonism, was admitted due to worsening of parkinsonian symptoms including mask-like face, bradykinesia, freezing of gait, and rigidity. She had been diagnosed with autoimmune hepatitis and was being treated with prednisolone. Examinations revealed hypercalcemia (14.3 mg/dL) with an increased level of intact parathyroid hormone (iPTH) (361 pg/mL). Her symptoms were resistant to some additional anti-parkinsonian drugs; however, cinacalcet hydrochloride, a calcimimetic for the treatment of secondary hyperparathyroidism, normalized levels of serum calcium and iPTH, and remarkably improved her symptoms. Conclusions: In the present case, we speculate that hypercalcemia probably due to secondary hyperparathyroidism that had developed during steroid therapy deteriorated the parkinsonism.

UR - http://www.scopus.com/inward/record.url?scp=85046663651&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85046663651&partnerID=8YFLogxK

U2 - 10.1186/s12883-018-1067-7

DO - 10.1186/s12883-018-1067-7

M3 - Article

C2 - 29734949

AN - SCOPUS:85046663651

VL - 18

JO - BMC Neurology

JF - BMC Neurology

SN - 1471-2377

IS - 1

M1 - 62

ER -